Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 288, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 20, 2025, 3:43 PM CST for Burnet County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2025, 3:43 PM CST (21:43 UTC)
- Expired
- Nov 20, 2025, 4:00 PM CST
- In force
- 17 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 2:04 PM CST, 1 hour 39 minutes earlier. Its key messages:
- Flood Watch has been cancelled for portions of the I-35 and Highway 90 corridors. The Watch continues for the southern Edwards Plateau, Hill Country, and along I-35 in Travis and Williamson Counties. The Watch is in effect through late tonight.
- Isolated strong to severe storms remain possible over most of the region through this evening.
- Rain chances increase late Sunday into Monday as another upper level low pressure system and cold front move in from the west. Some locally heavy rain is still possible for the Southern Edwards Plateau, Hill Country, and I-35 Corridor.
Area forecast discussion, Nov 20, 2:04 PM CST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 204 PM CST Thu Nov 20 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... - Flood Watch has been cancelled for portions of the I-35 and Highway 90 corridors. The Watch continues for the southern Edwards Plateau, Hill Country, and along I-35 in Travis and Williamson Counties. The Watch is in effect through late tonight. - Isolated strong to severe storms remain possible over most of the region through this evening. - Rain chances increase late Sunday into Monday as another upper level low pressure system and cold front move in from the west. Some locally heavy rain is still possible for the Southern Edwards Plateau, Hill Country, and I-35 Corridor. && .SHORT TERM... (Tonight through Friday night) Issued at 1235 PM CST Thu Nov 20 2025 The latest rainfall observations from automated stations and volunteer networks show some fairly widespread 2-3" amounts across western Gillespie into northern Kerr Counties with one report just under 5" near the I-10/Highway 41 intersection. The latest radar trends show an increase in convection across the southern Edwards Plateau with some impressive rainfall rates for this time of year noted in training of convection. Well above normal moisture remains in place with the 12Z DRT sounding recording what is likely a daily record precipitable water value of ~1.84". Concerns for locally heavy rainfall and flooding continue to remain centered over the southern Edwards Plateau and Hill Country. Incoming hi-res guidance generally favors the above mentioned area as well as a small portion of the I-35 corridor in Travis and Williamson Counties. The ongoing round of showers and storms will gradually move eastward through tonight, with flooding concerns highest where training of storms occurs. As activity moves east of the I-35 corridor, a gradual weakening trend is anticipated. At least a few of the hi-res members also suggest another round of storms Friday morning as the leading edge of a Pacific cold front pushes toward the I-35 corridor. If this second round of storms does develop, heavy rain concerns should be decreased a little given the drier air pushing in behind the front. With the ongoing radar trends and above, we have made some changes to the Flood Watch. We have removed the I-35 counties of Hays, Comal and Bexar and westward along Highway 90 we have removed Medina, Uvalde and Kinney. We did opt to keep Travis and Williamson counties as at least a few hi-res members show some higher precipitation amounts in this region. Rainfall amounts have been lowered a little, with 1-2" and isolated amounts near 5". The focus for the isolated higher amounts still appear to be focused over the southern Edwards Plateau and western Hill Country. In addition to the locally heavy rainfall concerns, we could still see a few strong to severe storms from this afternoon into tonight across most of south central Texas. While strong wind gusts and large hail are the main severe weather concerns, a tornado can not be ruled out. Rain chances will be on the decrease from west to east on Friday as the upper level trough axis lifts to our northeast and some drier air in the lower levels behind the Pac front gradually moves in. We did keep some low rain chances in the forecast through most of the day over the coastal plains as moisture levels remain high in this region. && .LONG TERM... (Saturday through next Thursday) Issued at 1235 PM CST Thu Nov 20 2025 Rain chances over the coastal plains continue Saturday morning, with the chance for rain gradually spreading westward into the Rio Grande plains through the rest of the day as a warm front develops. Farther north, drier air in the lower levels should keep rain chances much lower over or non-existent over the Hill Country and portions of I-35. Our attention will then be focused on another upper level storm system set to gradually move in from the west late this weekend into early next week. The system has slowed a bit on the latest runs, so the highest rain chances have also been pushed back into the Sunday evening through Monday afternoon time period. We will need to watch this system for the possibility of locally heavy rainfall given well above normal moisture being in place. The Pacific front associated with this next system should be stronger, so a quicker end to precipitation chances is anticipated from west to east Monday evening. A cooling trend is in store through the remainder of the forecast with highs on Wednesday and Thursday in the 60s to near 70 degrees along with lows in the mid 30s to lower 50s. && .AVIATION... (18Z TAFS) Issued at 1235 PM CST Thu Nov 20 2025 A complicated forecast is seen this TAF period as a showers and thunderstorms move across the area today into Friday. VCTS are expected around KDRT for the next few hours before the bulk of storm activity shifts east. Timing for storms near the I-35 corridor has been pushed back slightly, with the highest confidence for storms at KAUS. Thunderstorms may shift slightly more north than KSAT/KSSF, but confidence is low and maintained the best timing for activity if this line of storms holds together. A secondary line of storms may form west of I-35 after midnight and move east across terminals near sunrise. Ceilings drop to MVFR/IFR across the majority of the area tonight with some locations expected to reach LIFR conditions. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 81 60 76 / 80 40 20 20 Austin Bergstrom Intl Airport 66 80 61 76 / 70 40 30 20 New Braunfels Muni Airport 66 81 61 78 / 60 40 30 30 Burnet Muni Airport 62 77 54 73 / 90 40 10 20 Del Rio Intl Airport 61 80 58 76 / 20 10 10 50 Georgetown Muni Airport 65 80 58 75 / 80 40 20 20 Hondo Muni Airport 65 81 62 78 / 50 30 30 40 San Marcos Muni Airport 66 82 61 78 / 60 40 30 30 La Grange - Fayette Regional 67 83 62 79 / 40 40 40 30 San Antonio Intl Airport 68 80 64 77 / 50 40 30 40 Stinson Muni Airport 69 82 66 79 / 50 40 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for TXZ171>173-183>190-192. && SHORT TERM...Platt LONG TERM....Platt AVIATION...27
In the hours before
Special weather statement, Nov 20, 1:19 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
119 PM CST Thu Nov 20 2025
TXZ183-184-202-201945-
Kinney TX-Val Verde TX-Edwards TX-
119 PM CST Thu Nov 20 2025
...A strong thunderstorm will impact portions of northwestern Kinney,
southwestern Edwards and southeastern Val Verde Counties through 145
PM CST...
At 119 PM CST, Doppler radar was tracking a strong thunderstorm near
Laughlin AFB, or 7 miles east of Del Rio, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Del Rio, Lake View, Amistad Village, Black Brush Point, Amanda,
Laughlin AFB, Val Verde Park, Diablo East, Cienegas Terrace,
Governors Landing, Long Point, 277 South Boat Ramp, 277 North
Campground, San Pedro Canyon, Escondido Estates, and Lake Ridge
Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2982 10075 2953 10041 2925 10081 2926 10081
2926 10084 2929 10088 2931 10089 2933 10094
2935 10095 2936 10100 2944 10106 2946 10106
TIME...MOT...LOC 1919Z 223DEG 36KT 2941 10077
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Nov 20, 1:57 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
157 PM CST Thu Nov 20 2025
TXZ184-202-202045-
Kinney TX-Edwards TX-
157 PM CST Thu Nov 20 2025
...A strong thunderstorm will impact portions of north central Kinney
and southwestern Edwards Counties through 245 PM CST...
At 157 PM CST, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Carta Valley, or 23 miles north of Brackettville,
moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kickapoo Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2955 10053 2964 10064 2995 10028 2981 10006
TIME...MOT...LOC 1957Z 230DEG 33KT 2964 10054
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Nov 20, 2:21 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
221 PM CST Thu Nov 20 2025
TXZ184-185-202100-
Edwards TX-Real TX-
221 PM CST Thu Nov 20 2025
...A strong thunderstorm will impact portions of eastern Edwards and
northern Real Counties through 300 PM CST...
At 221 PM CST, Doppler radar was tracking a strong thunderstorm 12
miles west of Vance, or 14 miles south of Rocksprings, moving
northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vance, Prade Ranch, and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3013 9976 3008 9976 3007 9974 2988 9968
2968 10021 2988 10037 3029 9982 3029 9981
TIME...MOT...LOC 2021Z 229DEG 49KT 2981 10023
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 10:07 PM CST | Special Weather Statement | EWX | Edwards | 38 min |
| Nov 19, 10:44 PM CST | Special Weather Statement | EWX | Kimble | 31 min |
| Nov 19, 10:51 PM CST | Severe Thunderstorm Warning | EWX | Edwards | 13 min |
| Nov 19, 11:32 PM CST | Areal Flood Advisory | EWX | Bandera, Kerr, Real | 3 hr |
| Nov 20, 12:12 AM CST | Flash Flood Warning | EWX | Kerr | 3 hr |
| Nov 20, 12:32 AM CST | Special Weather Statement | EWX | Kerr | 43 min |
| Nov 20, 12:39 AM CST | River Flood Warning | EWX | Kerr | 3 hr |
| Nov 20, 1:04 AM CST | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| Nov 20, 1:11 AM CST | Special Weather Statement | EWX | Gillespie | 49 min |
| Nov 20, 5:38 AM CST | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Nov 20, 9:58 AM CST | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Nov 20, 11:47 AM CST | Flash Flood Warning | EWX | Edwards | 6 hr |
| Nov 20, 12:07 PM CST | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Nov 20, 12:55 PM CST | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Nov 20, 1:19 PM CST | Special Weather Statement | EWX | Kinney | 26 min |
| Nov 20, 1:49 PM CST | Areal Flood Advisory | EWX | Kinney, Val Verde | 3 hr |
| Nov 20, 1:57 PM CST | Special Weather Statement | EWX | Edwards | 48 min |
| Nov 20, 2:19 PM CST | Areal Flood Advisory | EWX | Edwards | 4 hr |
| Nov 20, 2:21 PM CST | Special Weather Statement | EWX | Real | 39 min |
| Nov 20, 2:45 PM CST | Severe Thunderstorm Warning | EWX | Maverick | 45 min |
| Nov 20, 3:08 PM CST | Areal Flood Advisory | EWX | Maverick | 114 min |
| Nov 20, 3:24 PM CST | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Nov 20, 5:16 PM CST | Special Weather Statement | EWX | Williamson | 14 min |
| Nov 20, 5:21 PM CST | Special Weather Statement | EWX | Kendall | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.